Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 6, NWS El Paso, TX

February 22, 2016El Paso County, Hudspeth County, Texas; 5 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Feb 22, 2016, 3:35 AM MST for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Feb 22, 2016, 2:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2016, 3:35 AM MST (10:35 UTC)
In effect from
Feb 22, 2016, 2:00 PM MST
Expired
Feb 22, 2016, 8:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 62 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3785 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WWUS74 KEPZ 221035
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
335 AM MST MON FEB 22 2016

...WINDY THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN NEW
MEXICO AND WEST TEXAS...

.AN UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED LOW PRESSURE SYSTEM
AND COLD FRONT WILL GENERATE STRONG WINDS THIS AFTERNOON AND
TONIGHT. WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH
GUSTS UP TO 50 MPH. BLOWING DUST WILL OCCUR CAUSING LOW
VISIBILITIES OVER ISOLATED LOCATIONS.

NMZ402>408-410-411-413-TXZ418>420-423-230100-
/O.NEW.KEPZ.WI.Y.0006.160222T2100Z-160223T0300Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
FABENS...TORNILLO...FORT HANCOCK
335 AM MST MON FEB 22 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MST THIS EVENING. 

* TIMING...WEST WINDS WILL INCREASE EARLY THIS AFTERNOON AND
  ATTAIN MAXIMUM SPEEDS BETWEEN 4 PM AND 6 PM BEFORE GRADUALLY
  DIMINISHING.

* WINDS...WEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH
  WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL ALSO
  LOWER THE VISIBILITY TO LESS THAN A MILE OVER ISOLATED LOCATIONS
  INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS
  CRUCES AND ALSO AROUND THE DEMING AND LORDSBURG VICINITIES.
  LOOSE OBJECTS MAY BE BLOWN AROUND AND SMALLER TREES MAY BE BLOWN
  DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
1 follow-up statement
656 
WWUS74 KEPZ 222236
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
336 PM MST MON FEB 22 2016

...WINDY THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN NEW
MEXICO AND WEST TEXAS...

.AN UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED LOW PRESSURE
SYSTEM AND COLD FRONT WILL GENERATE STRONG WINDS THIS AFTERNOON
AND TONIGHT. WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
WITH GUSTS UP TO 50 MPH. BLOWING DUST WILL OCCUR CAUSING LOW
VISIBILITIES OVER ISOLATED LOCATIONS.

NMZ402>408-410-411-413-TXZ418>420-423-230300-
/O.CON.KEPZ.WI.Y.0006.000000T0000Z-160223T0300Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
FABENS...TORNILLO...FORT HANCOCK
336 PM MST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONG WEST WINDS WILL CONTINUE UNTIL SHORTLY AFTER SUN
  SET THEN DIMINISH.

* WINDS...WEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 
  MPH WITH GUSTS TO 50 MPH. 

* IMPACTS...WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL ALSO 
  LOWER THE VISIBILITY TO LESS THAN A MILE OVER ISOLATED 
  LOCATIONS INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN EL PASO 
  AND LAS CRUCES AND ALSO AROUND THE DEMING AND LORDSBURG 
  VICINITIES. LOOSE OBJECTS MAY BE BLOWN AROUND AND SMALLER 
  TREES MAY BE BLOWN DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 2:41 AM MST, 54 minutes earlier.

Area forecast discussion, Feb 22, 2:41 AM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
241 AM MST MON FEB 22 2016

.SYNOPSIS...
A STRONG UPPER DISTURBANCE WITH A COLD FRONT WILL MOVE ACROSS
SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT.
THIS STORM SYSTEM WILL BRING WINDY AND WARM CONDITIONS TO THE
BORDERLAND THIS AFTERNOON AND THIS EVENING FOLLOWED BY COOLER
WEATHER TUESDAY AND WEDNESDAY. IN ADDITION THERE WILL BE SLIGHT
CHANCES FOR RAIN AND SNOW SHOWERS MAINLY OVER THE HIGHER
MOUNTAINS. THE RETURN OF WESTERLY WINDS WILL BRING WARMER
CONTINUED DRY WEATHER BY NEXT WEEKEND.

&&

.DISCUSSION...
ACTIVE WEATHER RETURNS TO THE REGION TODAY. UPPER WAVE NOW
ENTERING THE WEST COAST WILL AMPLIFY AS IT DIVES SOUTHWARD THROUGH
THE CENTRAL AND SOUTHERN ROCKIES THIS AFTERNOON AND TONIGHT. AS
SYSTEM APPROACHES MODERATE CYCLOGENESIS WILL OCCUR TO THE EAST
IN THE MIDLAND TX VICINITY. AS THIS PATTERN EVOLVES GRADIENTS
WILL SIGNIFICANTLY STRENGTHEN BOTH AT THE SURFACE AND ALOFT.
INITIALLY THE INCREASING WESTERLY WINDS WILL TRANSPORT MORE WARM
DRY AIR AND THIS FACTOR PLUS SURFACE HEATING WILL RESULT IN DRY
LAPSE RATES TO 600 MB BY LATE AFTERNOON ALLOWING STRONGER FLOW
ALOFT TO MIX DOWNWARD. THUS HAVE ISSUED A WIND ADVISORY FOR MOST
OF SOUTHERN PORTIONS OF THE CWA ALONG WITH MUCH OF THE GILAS.
MOISTURE WILL BE SPARSE BUT SUFFICIENT FORCING WILL EXIST FOR
SLIGHT CHANCES OF LIGHT PRECIP FAR EASTERN AREAS.

RATHER STRONG COLD FRONT WILL MOVE SOUTHWARD THROUGH THE CWA THIS
EVENING WITH COLD AIR ADVECTION LOWERING TUESDAY HIGH TEMPERATURES
TO AROUND 5 DEGREES BELOW NORMAL. SECONDARY VORTICITY MAX WILL
ALSO MOVE SOUTHWARD THROUGH THE REGION TUESDAY CAUSING MAINLY
LIGHT SNOW SHOWERS OVER THE SACRAMENTO MOUNTAINS. CONTINUED COLD
AIR ADVECTION WILL LOWER TEMPERATURES ANOTHER 5 DEGREES FOR
WEDNESDAY.

FLOW BECOMES MORE ZONAL AFTER WEDNESDAY WITH ATTENDANT WESTERLY
WINDS ADVECTING WARMER DRY AIR BACK INTO THE CWA WITH TEMPERATURES
AROUND 5 DEGREES ABOVE NORMAL FRIDAY THROUGH NEXT WEEKEND.

&&

.AVIATION...VALID 22/12Z-23/12Z.
BECOMING WINDY WITH SURFACE WINDS GUSTING AROUND 40 TO 50 MPH
FROM MID AFTERNOON THROUGH THE EARLY EVENING. THUS THERE WILL BE
ISOLATED AREAS OF IFR VISIBILITIES FROM BLOWING DUST AND AREAS OF
MODERATE OR GREATER TURBULENCE BELOW 10,000 FEET AGL. ISOLATED
AREAS OF MVFR CEILINGS ALSO POSSIBLE EAST OF AN ELP-ALM
LINE...MAINLY OVER THE MOUNTAINS WHERE LIGHT RAIN OR SNOW IS
POSSIBLE. OTHERWISE ANY CEILINGS WILL BE GENERALLY ABOVE 10,000
FEET AGL.

&&

.FIRE WEATHER...
A STRONG UPPER DISTURBANCE WITH A COLD FRONT WILL MOVE ACROSS
SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND TONIGHT.
THIS STORM SYSTEM WILL BRING WINDY AND WARM CONDITIONS TO THE
BORDERLAND THIS AFTERNOON AND THIS EVENING FOLLOWED BY COOLER
WEATHER TUESDAY AND WEDNESDAY. WINDS WILL GUST FROM 40 TO 50 MPH
THIS AFTERNOON WITH THE COMBINATION OF HIGH WINDS...WARM ABOVE
NORMAL TEMPERATURES AND LOW HUMIDITY BRING RED FLAG CONDITIONS TO
MOST OF THE REGION. IN ADDITION THERE WILL BE SLIGHT CHANCES FOR
RAIN AND SNOW SHOWERS MAINLY OVER THE HIGHER MOUNTAINS.
TEMPERATURES COOLING TO AROUND 5 DEGREES BELOW NORMAL TUESDAY AND
10 DEGREES BELOW NORMAL WEDNESDAY. THE RETURN OF WESTERLY WINDS
WILL BRING WARMER CONTINUED DRY WEATHER BY NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 79  46  63  34 /   0   0   0   0
SIERRA BLANCA           75  39  57  27 /   0   0   0   0
LAS CRUCES              77  37  59  29 /   0   0   0   0
ALAMOGORDO              71  40  54  28 /   0   0   0   0
CLOUDCROFT              48  21  32  15 /  10   0  30   0
TRUTH OR CONSEQUENCES   73  39  57  29 /   0   0   0   0
SILVER CITY             68  33  55  27 /   0   0   0   0
DEMING                  77  33  63  30 /   0   0   0   0
LORDSBURG               72  31  61  28 /   0   0   0   0
WEST EL PASO METRO      78  48  62  36 /   0   0   0   0
DELL CITY               73  37  57  25 /   0   0   0   0
FORT HANCOCK            80  43  62  30 /   0   0   0   0
LOMA LINDA              72  42  53  31 /   0   0   0   0
FABENS                  78  41  62  30 /   0   0   0   0
SANTA TERESA            78  41  61  31 /   0   0   0   0
WHITE SANDS HQ          77  42  59  32 /   0   0   0   0
JORNADA RANGE           75  32  56  22 /   0   0   0   0
HATCH                   77  36  59  27 /   0   0   0   0
COLUMBUS                78  36  64  31 /   0   0   0   0
OROGRANDE               76  47  56  33 /   0   0   0   0
MAYHILL                 61  33  43  22 /  10   0  30   0
MESCALERO               57  27  43  19 /  10   0  30   0
TIMBERON                58  33  43  23 /  10   0  10   0
WINSTON                 70  25  52  25 /   0   0   0   0
HILLSBORO               72  32  58  25 /   0   0   0   0
SPACEPORT               74  37  56  27 /   0   0   0   0
LAKE ROBERTS            65  23  53  19 /   0   0   0   0
HURLEY                  68  32  57  24 /   0   0   0   0
CLIFF                   71  24  60  21 /   0   0   0   0
MULE CREEK              69  23  59  20 /   0   0   0   0
FAYWOOD                 69  32  58  27 /   0   0   0   0
ANIMAS                  76  33  66  29 /   0   0   0   0
HACHITA                 76  31  64  27 /   0   0   0   0
ANTELOPE WELLS          77  31  69  28 /   0   0   0   0
CLOVERDALE              73  33  65  29 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
     EVENING FOR NMZ112.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
     FOR NMZ402>408-410-411-413.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR NMZ110-111.

TX...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
     EVENING FOR TXZ055.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
     FOR TXZ418>420-423.

&&

05 ROGASH
Hazardous weather outlook, Feb 21, 4:45 AM MST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
445 AM MST SUN FEB 21 2016

NMZ401>417-TXZ418>424-221315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
445 AM MST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY MONDAY AFTERNOON...MONDAY NIGHT AND TUESDAY MORNING WITH WINDS
GUSTING FROM 40 TO 50 MPH. ISOLATED AREAS OF BLOWING DUST MONDAY
AFTERNOON WITH VISIBILITIES AS LOW AS 1 MILE OVER SEVERAL DUST PRONE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:22 PM MSTSpecial Weather StatementEPZOtero38 min
Feb 22, 3:56 PM MSTSpecial Weather StatementEPZOtero49 min

Nearby

Wind Advisories in New Mexico, 2016Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.